Alert archive / New Mexico / High Wind Warnings in 2013

High Wind Warning 33, NWS Midland/Odessa, TX

December 20, 2013Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Dec 20, 2013, 1:09 PM MST for Eddy County, New Mexico. It took effect at Dec 21, 2013, 4:00 AM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2013, 1:09 PM MST (20:09 UTC)
In effect from
Dec 21, 2013, 4:00 AM MST
Expired
Dec 21, 2013, 11:00 PM MST
In force
19 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2890 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 202009
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CST FRI DEC 20 2013

...HIGH WIND WARNING NOW IN EFFECT SATURDAY FOR THE GUADALUPE AND
DAVIS MOUNTAINS AND THE VAN HORN/HIGHWAY 54 CORRIDOR IN THE
VICINITY OF THE DELAWARE MOUNTAINS...

.A STRONG JET WILL DEVELOP ON THE BACKSIDE OF AN UPPER LEVEL LOW
SATURDAY AS IT MOVES ACROSS THE REGION. THIS COMBINED WITH A FEW
BREAKS IN THE CLOUDS WILL ALLOW VERY STRONG WESTERLY WINDS TO MIX
DOWN ACROSS THE MOUNTAINOUS AREAS.

NMZ027-TXZ057-074-258-211100-
/O.UPG.KMAF.HW.A.0026.131221T1200Z-131222T0600Z/
/O.NEW.KMAF.HW.W.0033.131221T1400Z-131222T0400Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
209 PM CST FRI DEC 20 2013 /109 PM MST FRI DEC 20 2013/

...HIGH WIND WARNING IN EFFECT FROM 8 AM CST /7 AM MST/ TO 10 PM
CST /9 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM CST /7 AM MST/ TO
10 PM CST /9 PM MST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER
IN EFFECT. 

* EVENT...HIGH WINDS.

* TIMING...SATURDAY.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS 
  IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

* WINDS...WEST AT 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE
  GUADALUPE AND DELAWARE MOUNTAINS. WEST TO NORTHWEST 35 TO 45 MPH
  WITH GUSTS TO 60 MPH IN THE DAVIS MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
923 
WWUS74 KMAF 211010
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 AM CST SAT DEC 21 2013

...HIGH WIND WARNING NOW IN EFFECT THROUGH TONIGHT FOR THE
GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN/HIGHWAY 54 CORRIDOR
IN THE VICINITY OF THE DELAWARE MOUNTAINS...

...WIND ADVISORY IN EFFECT THIS MORNING THROUGH THIS AFTERNOON FOR
LOCATIONS ALONG AND WEST OF A LINE FROM HOBBS TO MIDLAND TO
SANDERSON...

.A STRONG JET WILL DEVELOP ON THE BACKSIDE OF AN UPPER LEVEL LOW
TODAY AS IT MOVES ACROSS THE REGION. THIS COMBINED WITH A FEW
BREAKS IN THE CLOUDS WILL ALLOW VERY STRONG WESTERLY WINDS TO MIX
DOWN ACROSS THE WARNING AND ADVISORY AREAS. WINDS SHOULD GREATLY DIMINISH
AROUND SUNSET IN THE PLAINS AS THE SFC PRESSURE GRADIENT RELAXES.
STRONGER WINDS MAY PERSIST IN THE MOUNTAINS UNTIL AROUND MIDNIGHT
BEFORE DECREASING.

NMZ027-TXZ057-074-258-211815-
/O.EXT.KMAF.HW.W.0033.131221T1100Z-131222T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
410 AM CST SAT DEC 21 2013 /310 AM MST SAT DEC 21 2013/

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...TODAY.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS 
  IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

* WINDS...WEST AT 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE
  GUADALUPE AND DELAWARE MOUNTAINS. WEST AT 35 TO 45 MPH WITH GUSTS
  TO 65 MPH IN THE DAVIS MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-033-034-TXZ050-058>062-067>069-075-080>082-211815-
/O.NEW.KMAF.WI.Y.0024.131221T1500Z-131222T0000Z/
EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL...
ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...
MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON...
MARFA...BIG BEND NP...MARATHON...SANDERSON
410 AM CST SAT DEC 21 2013 /310 AM MST SAT DEC 21 2013/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS EVENING...

* EVENT...STRONG WINDS.

* TIMING...TODAY.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
  CONTROL OF YOUR VEHICLE.SECURE LAWN FURNITURE...GARBAGE
  CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.

* WINDS...WEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HLUCHAN
541 
WWUS74 KMAF 211113
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 AM CST SAT DEC 21 2013

...HIGH WIND WARNING NOW IN EFFECT THROUGH TONIGHT FOR THE
GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN/HIGHWAY
54 CORRIDOR IN THE VICINITY OF THE DELAWARE MOUNTAINS...

...WIND ADVISORY IN EFFECT THIS MORNING THROUGH THIS AFTERNOON
FOR LOCATIONS ALONG AND WEST OF A LINE FROM HOBBS TO MIDLAND TO
SANDERSON...

.A STRONG JET WILL DEVELOP ON THE BACKSIDE OF AN UPPER LEVEL LOW
TODAY AS IT MOVES ACROSS THE REGION. THIS COMBINED WITH A FEW
BREAKS IN THE CLOUDS WILL ALLOW VERY STRONG WESTERLY WINDS TO MIX
DOWN ACROSS THE WARNING AND ADVISORY AREAS. WINDS SHOULD GREATLY
DIMINISH AROUND SUNSET IN THE PLAINS AS THE SFC PRESSURE GRADIENT
RELAXES. STRONGER WINDS MAY PERSIST IN THE MOUNTAINS UNTIL AROUND
MIDNIGHT BEFORE DECREASING.

NMZ027-TXZ057-074-258-220600-
/O.CON.KMAF.HW.W.0033.000000T0000Z-131222T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
513 AM CST SAT DEC 21 2013 /413 AM MST SAT DEC 21 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...TODAY.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS 
  IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

* WINDS...WEST AT 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE 
  GUADALUPE AND DELAWARE MOUNTAINS. WEST AT 35 TO 45 MPH WITH 
  GUSTS TO 65 MPH IN THE DAVIS MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-033-034-TXZ050-058>062-067>069-075-080>082-220000-
/O.CON.KMAF.WI.Y.0024.131221T1500Z-131222T0000Z/
EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL...
ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...
MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON...
MARFA...BIG BEND NP...MARATHON...SANDERSON
513 AM CST SAT DEC 21 2013 /413 AM MST SAT DEC 21 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING...

* EVENT...STRONG WINDS.

* TIMING...TODAY.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE 
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE 
  CONTROL OF YOUR VEHICLE.SECURE LAWN FURNITURE...GARBAGE CANS...
   OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

* WINDS...WEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
753 
WWUS74 KMAF 212045
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CST SAT DEC 21 2013

...HIGH WIND WARNING NOW IN EFFECT THROUGH TONIGHT FOR THE
GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN/HIGHWAY
54 CORRIDOR IN THE VICINITY OF THE DELAWARE MOUNTAINS...

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR LOCATIONS
ALONG AND WEST OF A LINE FROM HOBBS TO MIDLAND TO SANDERSON...

.A STRONG JET HAS DEVELOPED ON THE BACKSIDE OF AN UPPER LEVEL LOW
THIS AFTERNOON AS IT MOVES ACROSS THE REGION. THIS COMBINED WITH A FEW
BREAKS IN THE CLOUDS IS ALLOWING VERY STRONG WESTERLY WINDS TO MIX
DOWN ACROSS THE WARNING AND ADVISORY AREAS. WINDS SHOULD GREATLY
DIMINISH AROUND SUNSET IN THE PLAINS AS THE SURFACE PRESSURE GRADIENT
RELAXES. STRONGER WINDS MAY PERSIST IN THE MOUNTAINS UNTIL AROUND
MIDNIGHT BEFORE DECREASING.

NMZ027-TXZ057-074-258-220600-
/O.CON.KMAF.HW.W.0033.000000T0000Z-131222T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
245 PM CST SAT DEC 21 2013 /145 PM MST SAT DEC 21 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...TODAY.

* WINDS...WEST AT 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE 
  GUADALUPE AND DELAWARE MOUNTAINS. WEST AT 35 TO 45 MPH WITH 
  GUSTS TO 65 MPH IN THE DAVIS MOUNTAINS.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS 
  IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-033-034-TXZ050-058>062-067>069-075-080>082-220000-
/O.CON.KMAF.WI.Y.0024.000000T0000Z-131222T0000Z/
EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL...
ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...
MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON...
MARFA...BIG BEND NP...MARATHON...SANDERSON
245 PM CST SAT DEC 21 2013 /145 PM MST SAT DEC 21 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* EVENT...STRONG WINDS.

* TIMING...TODAY.

* WINDS...WEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
  CONTROL OF YOUR VEHICLE.SECURE LAWN FURNITURE...GARBAGE CANS...
  OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
867 
WWUS74 KMAF 220100
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 PM CST SAT DEC 21 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...AND
VAN HORN AND THE HIGHWAY 54 CORRIDOR...

.A STRONG JET HAS DEVELOPED ON THE BACKSIDE OF AN UPPER LEVEL LOW THIS
EVENING AS IT MOVES ACROSS THE REGION.  THIS...COMBINED WITH A FEW BREAKS
IN THE CLOUDS IS ALLOWING VERY STRONG SOUTHWEST TO WEST WINDS TO MIX
DOWN ACROSS THE WARNING AND ADVISORY AREAS.  WINDS SHOULD PERSIST IN
THE MOUNTAINS UNTIL AROUND MIDNIGHT BEFORE DECREASING.

NMZ027-TXZ057-074-258-220600-
/O.CON.KMAF.HW.W.0033.000000T0000Z-131222T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
700 PM CST SAT DEC 21 2013 /600 PM MST SAT DEC 21 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT.

* WINDS...SOUTHWEST TO WEST 35 TO 45 MPH...WITH GUSTS TO AROUND
  50 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS 
  IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 20, 10:44 AM MST, 2 hours 25 minutes earlier.

Area forecast discussion, Dec 20, 10:44 AM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 AM CST Fri Dec 20 2013

.AVIATION...
18Z TAF issuance...
The major aviation concern for the next 24 hours will be low
cigs/vsbys and -RA/TSRA possible through tonight at all sites.
Currently, the cold front is draped from KHOB to KMAF with northeast
winds around 10-12kt behind the front. Areas of generally light rain
moving NE across southeast New Mexico and the Permian Basin however
-RA should fill in to the southwest this afternoon and persist
through this evening. Think the possibility of TSRA still exists
during the late afternoon/early evening hours at KFST so will
continue to mention in TEMPO there. Otherwise, removed mention of
TSRA at all other terminals. Cigs and vsbys will continue to
deteriorate throughout the afternoon and vary mainly between MVFR
and IFR conditions through early Saturday morning when westerly
winds begin to pick up across the region. Expect winds of aoa 15kt
sustained with gusts up to 25-30kt. Kept sustained speeds closer to
15kt for now but this may need to be increased.

&&

PREV DISCUSSION... /ISSUED 436 AM CST Fri Dec 20 2013/

Widespread showers and thunderstorms expected today and tonight
with strong winds on Saturday.

A cutoff upper low over the northern Baja this morning will begin to
move east today. We have seen an increase in mid and high level
clouds overnight thanks to the strong southwesterly flow aloft. Low
level moisture has also moved into the Permian Basin and lower Trans
Pecos transported by southeasterly sfc winds. A cold front was
moving south through the TX Panhandle and was situated from about
Lubbock to Wichita Falls at 4 AM CST. The front will slowly continue
south today before stalling somewhere near the I-10 corridor. The
front is stronger and colder than the models have shown so have
lowered temps for today. Temperatures will remain in the 40s and 50s
north of the front while locations to the south will reach the 60s
this afternoon.

Rain should begin to develop later this morning as strong lift
arrives ahead of the storm system. The heaviest rain will be focused
along and north of the cold front. Most locations will see around
0.5 of rain with some seeing over 1. A few of the thunderstorms
may be capable of producing small hail given steep midlevel lapse
rates and very strong bulk shear.

Precip should end for the most part Saturday morning as the upper
trough lifts to the north. A strong jet will develop on the backside
of the low Saturday afternoon. This combined with a few breaks in
the clouds will allow very strong westerly winds to mix down
across the mountainous areas and the adjacent plains. Models
indicate 700mb winds of 40-50 kts will be possible across these
areas. A High Wind Watch has been issued from the Guadalupe
Mountains down to the Davis Mountains with a wind advisory likely
needed later for areas west of the Pecos River.

Temperatures will remain mild Saturday with the strong westerly
winds before another front arrives on Sunday. Cooler conditions
Sunday will moderate a bit Monday and Tuesday as an upper trough
moves across the Great Lakes. Another cold front is expected
Christmas day with colder temperatures filling in behind it. Travel
conditions still look great with no precipitation expected next
week.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH from late tonight through Saturday evening FOR
     THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.

TX...HIGH WIND WATCH from Saturday morning through Saturday evening
     FOR THE FOLLOWING ZONES... Davis/Apache Mountains Area...
     Guadalupe Mountains...Van Horn and Highway 54 Corridor.

&&

27
Hazardous weather outlook, Dec 20, 1:06 PM MST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
206 PM CST FRI DEC 20 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-212015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
206 PM CST FRI DEC 20 2013 /106 PM MST FRI DEC 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH RAIN CHANCES WILL CONTINUE THROUGH TONIGHT OVER MUCH OF WEST
TEXAS AND SOUTHEAST NEW MEXICO. COULD HAVE SOME EMBEDDED
THUNDERSTORMS THROUGH THIS AFTERNOON WHICH MAY CONTRIBUTE TO
LOCALLY HEAVY RAINFALL...IN ADDITION TO PRODUCING SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WESTERLY WINDS OF 40 TO 50 MPH ARE POSSIBLE IN THE GUADALUPE AND
DAVIS MOUNTAINS SATURDAY...ALONG WITH GUSTS AS HIGH AS 75 MPH.
SOME OF THESE STRONGER WINDS COULD ALSO AFFECT THE VAN HORN AND
HIGHWAY 54 CORRIDOR. A HIGH WIND WARNING IS IN EFFECT FOR THESE
AREAS SATURDAY.

WESTERLY WINDS OF AT LEAST 25 TO 35 MPH, AND GUSTS TO 50 MPH, WILL
BE POSSIBLE FOR ALL LOCATIONS ALONG AND WEST OF THE PECOS RIVER
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:43 AM MSTHigh Wind WatchMAF9 hr

Nearby

High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.